Alert archive / North Carolina / Flash Flood Warnings in 2011
Flash Flood Warning 68, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 20, 2011, 6:56 PM EDT for Wilkes County, North Carolina. It was in force for 115 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2011, 6:56 PM EDT (22:56 UTC)
- Expired
- Aug 20, 2011, 8:51 PM EDT
- In force
- 115 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Wilkes County, NC
The radar
The Roanoke radar (KFCX), 117 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 8:00 PM EDT | FLASH FLOOD | 4 N North Wilkesboro, NC | MULBERRY CREEK ROAD WAS WASHED OUT BY MULBERRY CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
631
WGUS51 KRNK 202256
FFWRNK
NCC193-210500-
/O.NEW.KRNK.FF.W.0068.110820T2256Z-110821T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
656 PM EDT SAT AUG 20 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL WILKES COUNTY IN NORTHWEST NORTH CAROLINA
* UNTIL 100 AM EDT SUNDAY.
* AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR
ESTIMATED RAINFALL HAS BEEN 2 TO 3 INCHES IN THE PAST HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAYS AND
MULBERRY. FLOODING ALONG MULBERRY CREEK IS POSSIBLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3620 8100 3614 8104 3613 8111 3617 8115
3625 8119 3629 8111
$$
PC2 follow-up statements
555
WGUS71 KRNK 202350
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
750 PM EDT SAT AUG 20 2011
NCC193-210500-
/O.CON.KRNK.FF.W.0068.000000T0000Z-110821T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES NC-
750 PM EDT SAT AUG 20 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR
CENTRAL WILKES COUNTY...
AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT
RAINFALL HAS DIMINISHED WITHIN THE WARNED AREA BUT RUNOFF FROM THE
HEAVY RAIN OVER THE PAST FEW HOURS WILL CONTINUE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAYS...WILKES
COUNTY AIRPORT AND MULBERRY. FLOODING IS MOST LIKELY ALONG MULBERRY
CREEK WHERE RADAR ESTIMATED RAINFALL WAS 2 TO 3 INCHES IN THE AREA
BETWEEN MULBERRY AND HAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3620 8100 3614 8104 3613 8111 3617 8115
3625 8119 3629 8111
$$
PC452
WGUS71 KRNK 210051
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
851 PM EDT SAT AUG 20 2011
NCC193-210100-
/O.CAN.KRNK.FF.W.0068.000000T0000Z-110821T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES NC-
851 PM EDT SAT AUG 20 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL WILKES
COUNTY...
THE HEAVY RAINS HAVE ENDED ACROSS THE WARNED AREA. ANY FLOODING HAS
ENDED OVER THE AREA...THUS THE FLASH FLOOD WARNING HAS BEEN
CANCELLED.
LAT...LON 3620 8100 3614 8104 3613 8111 3617 8115
3625 8119 3629 8111
$$
KKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 3:48 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 20, 3:48 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 348 PM EDT SAT AUG 20 2011 .SYNOPSIS... WEAK HIGH PRESSURE WILL REMAIN OVER THE AREA TODAY...ALLOWING FOR ONLY ISOLATED SHOWERS AND STORMS MAINLY DURING THE AFTERNOON AND EVENING NEAR THE BLUE RIDGE. A STRONG COLD FRONT WILL MOVE THROUGH LATE SUNDAY WITH MORE WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED. HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT MONDAY AND TUESDAY...AND BRING A RETURN OF DRIER AND COOLER WEATHER. && .NEAR TERM /THROUGH SUNDAY/... AS OF 345 PM EDT SATURDAY... SHOWERS...AND ISOLATED THUNDERSTORMS...HAVE REMAINED CONFINED TO THE MOUNTAINS OF NORTH CAROLINA THIS AFTERNOON AS HIGH PRESSURE REMAINS IN CONTROL OF OUR REGION. WOULD NOT BE SURPRISED TO SEE A LITTLE ADDITIONAL SHOWER DEVELOPMENT FURTHER NORTH ALONG THE BLUE RIDGE THIS EVENING...BUT BELIEVE THIS IS A LONG SHOT AND ANYTHING WHICH DOES DEVELOP WILL BE SHORT LIVED. EXPECT THAT MOST OF THE CLOUDS ACROSS OUR AREA WILL DISSIPATE SHORTLY AFTER SUNSET THIS EVENING AS DAYTIME HEATING ENDS...LEAVING ONLY THIN HIGH CLOUDS WHICH ARE BUILDING IN FROM THE WEST. WINDS WILL BECOME MORE SOUTHERLY OVERNIGHT AS HIGH PRESSURE SLIDES TO THE EAST. THIS SOUTHERLY FLOW WILL INCREASE OUR FETCH OF WARM MOIST AIR OFF OF THE ATLANTIC...AND EXPECT OUR OVERNIGHT LOWS TO BE A FEW DEGREES WARMER THAN LAST NIGHT. ALSO...WITH LIGHT WINDS AND MOSTLY CLEAR SKIES EXPECTED...HAVE MORE PATCHY FOG IN THE FORECAST FOR THE PREDAWN HOURS OF SUNDAY...MAINLY IN THE RIVER VALLEYS AND NEAR LARGER BODIES OF WATER. RAIN CHANCES WILL INCREASE DURING THE EARLY AFTERNOON ON SUNDAY AS A COLD FRONT APPROACHES OUR REGION FROM THE SOUTHERN GREAT LAKES. SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO BEGIN ALONG AND WEST OF THE BLUE RIDGE...AND WILL START OFF MORE AS THE PULSE VARIETY. SHOWER AND THUNDERSTORM ACTIVITY WILL BEGIN TO SPREAD EAST OF THE BLUE RIDGE BY LATE AFTERNOON AND EARLY EVENING...AT WHICH POINT THIS ACTIVITY SHOULD FORM UP INTO MORE OF A BROKEN LINE OF STORMS. WITH STRONG SURFACE HEATING ON SUNDAY AFTERNOON AND AN UPPER LEVEL DISTURBANCE PASSING THROUGH TO OFFER SUPPORT...EXPECT THAT A FEW STORMS WILL BECOME STRONG TO SEVERE DURING THE AFTERNOON...WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. THE COLD FRONT WILL EXIT OUR REGION EARLY MONDAY MORNING. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... AS OF 200 PM EDT SATURDAY... THE 850 MB FRONT COMES THROUGH THE FORECAST AREA SUNDAY NIGHT ALONG WITH THE TROF AXIS. MODELS ARE HOLDING ON TO DEEPER MOISTURE UNTIL AFTER 06Z/2AM MONDAY WHEN THE FINAL SHORT WAVE CROSSES EAST OF THE COUNTY WARNING AREA. AS 850 MB WINDS BECOME NORTHWEST ON MONDAY...MUCH DRIER AIR ADVECTS INTO THE REGION. WILL KEEP THE PROBABILITY OF PRECIPITATION IN THE FORECAST UNTIL THE SHORT WAVE GOES BY. BY TUESDAY SURFACE HIGH PRESSURE WILL BE CENTERED OVER THE FORECAST AREA. WENT WITH COOLER BIAS CORRECTED MAV GUIDANCE FOR LOWS MONDAY NIGHT. ALSO LOWERED SURFACE DEW POINTS WELL INTO THE 50S BEHIND THE FRONT FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING FOR MUCH OF THE AREA ALONG AND WEST OF THE BLUE RIDGE. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... AS OF 200 PM SATURDAY... 500 MB RIDGE OVER THE WESTERN ATLANTIC BUILDS WHILE A TROF AMPLIFIES OVER THE EASTERN UNITED STATES ON THURSDAY AND FRIDAY. AT THE SURFACE HIGH PRESSURE WILL COVER THE FORECAST AREA ON TUESDAY AND WEDNESDAY WITH TEMPERATURES STARTING BELOW NORMAL BUT AS THE HIGH GRADUALLY MOVES OFFSHORE WEDNESDAY WITH WEAK SOUTHWEST LOW LEVEL WINDS TEMPERATURES WILL BE CLOSER TO NORMAL THROUGH SATURDAY. THURSDAY AND FRIDAY A COLD FRONT WILL CROSS THROUGH THE REGION BUT HOW FAR EAST AND SOUTH THE BOUNDARY GETS INTO THE UPPER RIDGE ON FRIDAY AND SATURDAY IS QUESTIONABLE AT THIS TIME. SO BEST PROBABILITY OF PRECIPITATION AT THIS TIME LOOKS TO BE THURSDAY AND FRIDAY WITH THE FRONT. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... AS OF 200 PM EDT SATURDAY... LOW CLOUDS FROM EARLIER THIS MORNING HAVE LIFTED...AND ALL STATIONS ARE REPORTING VFR CONDITIONS ACROSS OUR REGION. RADAR INDICATES SHOWER ACTIVITY DEVELOPING MAINLY IN THE NORTH CAROLINA MOUNTAINS AND ALONG THE BLUE RIDGE IN SOUTHERN VIRGINIA. DID NOTICE A WEAK STABLE LAYER IN THE MID LEVELS OF THE ATMOSPHERE FROM THIS MORNINGS SOUNDING AT KGSO...AND EXPECT THAT THE STABLE LAYER IS HELPING TO LIMIT THE DEVELOPMENT OF THIS SHOWER ACTIVITY. THAT STATED...EXPECT THAT A FEW THUNDERSTORMS WILL DEVELOP BY LATE THIS AFTERNOON WITH ADDITIONAL HEATING. NOT MUCH ELSE IN THE ATMOSPHERE TO SUPPORT THIS ACTIVITY...AND EXPECT THAT IT WILL DIE DOWN QUICKLY AFTER SUNSET. AT ANY RATE...DO NOT EXPECT THIS ACTIVITY TO AFFECT ANY TAF SITES. CONCERNING THE POTENTIAL FOR FOG DURING THE OVERNIGHT HOURS... FORECAST SOUNDINGS INDICATE THAT DESPITE SOUTHERLY FLOW BRINGING ATLANTIC MOISTURE INTO OUR REGION...THE CLOUD COVER WILL REMAIN LIMITED DURING THE PREDAWN HOURS OF SUNDAY...AND EXPECT THAT WE WILL HAVE PATCHY FOG REDEVELOP ACROSS PORTIONS OF OUR REGION SIMILAR TO THIS MORNING. HAVE THEREFORE INTRODUCED VISIBILITIES AT OR BELOW 1SM IN FOG INTO THE TAFS FOR BCB AND LWB. FOR SUNDAY...A COLD FRONT WILL MOVE THROUGH THE AREA BY LATE IN THE DAY...RESULTING IN A BETTER COVERAGE OF SHOWERS/THUNDERSTORMS SUNDAY AFTERNOON INTO SUNDAY NIGHT. SOME QUESTION AS TO ANY SHOWERS POSSIBLY REACHING WESTERN AREAS DURING THE MORNING...WHICH COULD HAMPER ACTIVITY LATER IN THE DAY. EASTERN LOCATIONS MAY HAVE OVERALL BEST CHANCE OF MORE STORMS...AND SOME COULD BE STRONG WITH VERY GUSTY WINDS. BRIEF MVFR TO IFR CONDITIONS IN HEAVY RAIN POSSIBLE AS WELL...THROUGH EVENING. HIGH PRESSURE SHOULD THEN BUILD IN AGAIN IN EARLY NEXT WEEK... BRINGING A RETURN TO VFR ACROSS THE REGION MONDAY INTO WEDNESDAY WITH ONLY AN ISOLATED STORM THREAT BY MIDWEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...NF/SK SHORT TERM...AMS LONG TERM...AMS AVIATION...NF/SK
Hazardous weather outlook, Aug 20, 3:23 PM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 323 PM EDT SAT AUG 20 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-211930- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 323 PM EDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PASSAGE OF A STRONG COLD FRONT SUNDAY INTO SUNDAY EVENING WILL TRIGGER SCATTERED STRONG TO SEVERE STORMS. EXPECT THAT THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. PERIODS OF LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 16
In the hours before
Special weather statement, Aug 20, 3:33 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
333 PM EDT SAT AUG 20 2011
NCZ001-002-VAZ015-202030-
ALLEGHANY NC-ASHE NC-GRAYSON VA-
333 PM EDT SAT AUG 20 2011
...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN WILL
AFFECT ALLEGHANY...ASHE AND GRAYSON COUNTIES...
AT 326 PM EDT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WITH
HEAVY RAIN WERE LOCATED NEAR 5 MILES SOUTHWEST OF MOUTH OF WILSON TO
SPARTA...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH ANY THUNDERSTORM. VERY HEAVY
RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
STORMS WILL BE NEAR MOUTH OF WILSON AROUND 355 PM...PINEY CREEK
AROUND 420 PM AND SCOTTVILLE AROUND 430 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3672 8144 3659 8086 3642 8114 3644 8116
3640 8119 3636 8127 3637 8133 3652 8162
KKSpecial weather statement, Aug 20, 4:25 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 425 PM EDT SAT AUG 20 2011 VAZ012-015-016-202115- CARROLL VA-GRAYSON VA-WYTHE VA- 425 PM EDT SAT AUG 20 2011 ...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT CARROLL...GRAYSON AND WYTHE COUNTIES... AT 421 PM EDT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED FROM 6 MILES SOUTHEAST OF SPEEDWELL TO SPRING VALLEY...MOVING SOUTHEAST AT 5 MPH. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH ANY THUNDERSTORM. VERY HEAVY RAIN WILL FALL FROM STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. LAT...LON 3684 8085 3658 8086 3666 8124 3684 8120 KK
Special weather statement, Aug 20, 5:17 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT SAT AUG 20 2011
VAZ012-015-016-202215-
CARROLL VA-GRAYSON VA-WYTHE VA-
517 PM EDT SAT AUG 20 2011
...A STRONG THUNDERSTORM WILL AFFECT CARROLL...GRAYSON AND WYTHE
COUNTIES...
AT 512 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF WYTHEVILLE...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CROCKETT AROUND 530 PM...WYTHEVILLE AROUND
535 PM...SPEEDWELL AROUND 550 PM...CRIPPLE CREEK AROUND 610 PM AND
COLEMAN STORE AROUND 615 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3704 8120 3702 8117 3704 8113 3702 8111
3704 8104 3679 8081 3666 8110 3701 8128
KKSpecial weather statement, Aug 20, 5:26 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
526 PM EDT SAT AUG 20 2011
NCZ002-003-VAZ015-016-202230-
ALLEGHANY NC-CARROLL VA-GRAYSON VA-SURRY NC-
526 PM EDT SAT AUG 20 2011
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...CARROLL...GRAYSON
AND SURRY COUNTIES...
AT 525 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GALAX CITY...
MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR PIPERS GAP AROUND 550 PM...PIPERS GAP AROUND
555 PM...LOW GAP AROUND 610 PM AND LAMBSBURG AROUND 630 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3639 8074 3659 8107 3674 8094 3664 8061
3660 8063 3659 8061 3657 8061
KKSpecial weather statement, Aug 20, 6:15 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 615 PM EDT SAT AUG 20 2011 NCZ001>003-019-202315- ALLEGHANY NC-ASHE NC-SURRY NC-WILKES NC- 615 PM EDT SAT AUG 20 2011 ...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...ASHE...SURRY AND WILKES COUNTIES... AT 612 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF NORTH WILKESBORO...MOVING NORTH AT 10 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR WILKES COUNTY AIRPORT...AND MULBERRY AROUND 620 PM...CLINGMAN AROUND 625 PM...ROARING RIVER...AND HAYS AROUND 635 PM...HALLS MILLS AROUND 645 PM...DOCKERY...AND MC GRADY AROUND 700 PM...PLEASANT HILL AND AND PLEASANT HILL AROUND 705 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. LAT...LON 3656 8136 3639 8074 3608 8100 3615 8129 KK
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 3:33 PM EDT | Special Weather Statement | RNK | Alleghany | 57 min |
| Aug 20, 6:15 PM EDT | Special Weather Statement | RNK | Alleghany, Wilkes | 60 min |
| Aug 20, 6:52 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes, Yadkin | 53 min |
| Aug 20, 7:57 PM EDT | Special Weather Statement | RNK | Caswell | 63 min |
Nearby
Flash Flood Warnings in North Carolina, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.